MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X26 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X26 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05026-G1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
This report summarizes one malfunction event where during implantation, a yukon oct polyaxial screw fractured right below the tulip.Surgery was successfully completed with a 30 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Visual, dimensional, functional and material analysis could not be performed as the device was not returned.However, a picture of the broken device was received, confirming the screw had fractured immediately below the ball feature of the screw shank.Device history records review could not be performed as a valid lot code was not provided and could not be obtained.Complaint history records were reviewed for this catalog, and no relevant manufacturing issues or similar complaints were identified.Per additional correspondence, the implant was not inserted at a difficult angle.Excess force was not applied, the bone was prepped using 4.5mm tap, and the screw was properly attached to screwdriver.Some additional bone was removed in order to remove the part of broken screw, and no broken fragments were left in patient.As the device was not returned, an exact cause of the reported event could not be determined.Potential causes include: excess torsional force applied to insert the screw/ hard bone quality of patient.Hospital retained device.

Brand Name
POLYAXIAL SCREW; SIZE 5.0X26 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12721718
Report Number3004774118-2021-00334
Device Sequence Number17213906
Product Code NKG
UDI-Device Identifier10888857394971
UDI-Public10888857394971
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05026-G1
Device Catalogue Number7601-05026-G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Initial Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1